Alert archive / Alabama / Tornado Warnings in 2009

Tornado Warning 57, NWS Birmingham, AL

March 28, 2009St. Clair County, Talladega County, Alabama

NWS Birmingham, AL issued this tornado warning at Mar 28, 2009, 7:23 PM CDT for St. Clair County, Talladega County, Alabama. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 28, 2009, 7:23 PM CDT (00:23 UTC)
Expired
Mar 28, 2009, 8:00 PM CDT
In force
37 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties St. Clair County, AL, Talladega County, AL

The radar

The Birmingham radar (KBMX), 82 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 28, 7:37 PM CDTHAIL 0.25Ashville, ALPEA SIZE HAIL WAS REPORTED IN THE ASHVILLE AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 0.4 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2009-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 665 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2009-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 135 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
665 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1464 m above ground
0-6 km bulk shear
91 kt
0-1 km storm-relative helicity
135 m²/s²
0-3 km storm-relative helicity
238 m²/s²
Significant tornado parameter
0.3
Supercell composite
3.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KBMX 290023
TORBMX
ALC115-121-290100-
/O.NEW.KBMX.TO.W.0057.090329T0023Z-090329T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
723 PM CDT SAT MAR 28 2009

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL ST. CLAIR COUNTY IN CENTRAL ALABAMA...
  THIS INCLUDES THE CITY OF ODENVILLE...
  EXTREME NORTH CENTRAL TALLADEGA COUNTY IN EAST CENTRAL ALABAMA...

* UNTIL 800 PM CDT

* AT 721 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
  ODENVILLE...MOVING NORTHEAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  ASHVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 3392 8615 3363 8614 3360 8641 3381 8647
TIME...MOT...LOC 0023Z 229DEG 31KT 3372 8638

$$
2 follow-up statements
000 
WWUS54 KBMX 290034
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
734 PM CDT SAT MAR 28 2009

ALC115-121-290100-
/O.CON.KBMX.TO.W.0057.000000T0000Z-090329T0100Z/
TALLADEGA AL-ST. CLAIR AL-
734 PM CDT SAT MAR 28 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR CENTRAL
ST. CLAIR AND EXTREME NORTH CENTRAL TALLADEGA COUNTIES...

AT 733 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR CALDWELL...OR 7
MILES NORTHEAST OF ODENVILLE...MOVING EAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO I 59
REST AREAS AT ONEONTA AND ASHVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SATURDAY EVENING
FOR NORTHEASTERN ALABAMA.

&&

LAT...LON 3384 8637 3392 8615 3363 8614 3360 8638
TIME...MOT...LOC 0033Z 229DEG 31KT 3375 8632

$$
000 
WWUS54 KBMX 290042
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
742 PM CDT SAT MAR 28 2009

ALC115-121-290100-
/O.CON.KBMX.TO.W.0057.000000T0000Z-090329T0100Z/
TALLADEGA AL-ST. CLAIR AL-
742 PM CDT SAT MAR 28 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR CENTRAL
ST. CLAIR AND EXTREME NORTH CENTRAL TALLADEGA COUNTIES...

AT 742 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR ASHVILLE...OR 13
MILES NORTHEAST OF ODENVILLE...MOVING NORTHEAST AT 35 MPH.

THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE
INDICATED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SATURDAY EVENING
FOR NORTHEASTERN ALABAMA.

&&

LAT...LON 3361 8635 3384 8629 3392 8615 3363 8614
TIME...MOT...LOC 0043Z 231DEG 31KT 3381 8622

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Mar 28, 2:04 PM CDT, 5 hours 19 minutes earlier.

Area forecast discussion, Mar 28, 2:04 PM CDT, 5 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
204 PM CDT SAT MAR 28 2009

.DISCUSSION...
STILL WAITING ON THE PASSAGE OF THE COLD FRONT TO PUT THE FINAL NAIL
IN THE COFFIN ON THE POTENTIAL FOR ADDITIONAL SEVERE WEATHER
ANYWHERE NORTH OF THE INTERSTATE 85 CORRIDOR.  THE STORM PREDICTION
CENTER STILL HAS SOME CONCERN ABOUT THE POTENTIAL FOR REDEVELOPMENT
ALONG THE FRONT...GENERALLY NORTH OF A LINE FROM TUSCALOOSA TO
ANNISTON. THE HIGHER RESOLUTION MODELS ARE ALSO STILL HOLDING ONTO A
NARROW BAND OF CONVECTION FORMING ALONG THE I-65 CORRIDOR NORTH OF
BIRMINGHAM...EXTENDING SOUTHWARD TO ABOUT TALLADEGA BY 00Z.

GIVEN THE FICKLE NATURE OF THIS SYSTEM SO FAR I AM NOT TOTALLY
DISCOUNTING ANY SOLUTION BUT WILL BE HESITANT ABOUT ISSUING ANY
WATCH UNTIL I AT LEAST SEE SOME ENHANCED CLOUDS ON SATELLITE.

AS FOR THE FORECAST...LARGELY FOLLOWED GUIDANCE WITH THIS UPDATE.
WILL ADVISE THE EVENING SHIFT TO TAKE A BETTER LOOK AT TUESDAY FOR
THE POTENTIAL FOR A FEW STRONG STORMS AS A WEAK COLD FRONT SWINGS
ACROSS THE AREA.  ANOTHER SIMILAR LOOKING SYSTEM WILL FOLLOW BY
ABOUT 48 HOURS ON THURSDAY.  BOTH OF THESE SYSTEMS LOOK VERY
PROGRESSIVE WITH THE BULK OF THE UPPER LEVEL ENERGY REMAINING
FARTHER TO OUR NORTH.

TOMORROW AND MONDAY MORNINGS SOME OF THE COOLER TEMPERATURES WE HAVE
SEEN IN A COUPLE WEEKS CAN BE EXPECTED.  MUCH OF THE AREA WILL DIP
INTO THE MIDDLE 30S TO LOW 40S BOTH MORNINGS.  AMPLE SUNSHINE WILL
ALLOW AFTERNOON HIGHS TO CLIMB TO NEAR 60 DEGREES TOMORROW...AND 70
DEGREES ON MONDAY.  SEASONABLE TEMPERATURES CAN BE EXPECTED FOR THE
UPCOMING WORK WEEK.

&&

.AVIATION...18Z TAF DISCUSSION.

GOOD NEWS AS IT LOOKS AS THOUGH THE FRONT WILL NOT BE REDEVELOPING
ANY STORMS THIS AFTERNOON.  BUT CLOUDS WILL STILL BE AROUND AS THIS
WEATHER SYSTEM REALLY WRAPS AROUND ITSELF.  MAINLY MVFR CONDITIONS
AT ALL SITES...BUT TOI IS STILL DEALING WITH THE BACK SIDE OF THE
TSRA SHIELD AND WILL BE UNTIL 19Z.  CLOUDS WILL CLEAR ACROSS ALL
SITES FOR A SHORT PERIOD OF TIME LATE THIS AFTERNOON/EARLY
EVENING...BUT NORTHERN SITES WILL CLOUD BACK OVER TO IFR WITH WRAP
AROUND CLOUDS AS THE BACK SIDE OF THE SYSTEM PULLS OUT OF ALABAMA.
&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     41  58  38  71  45 /  30  10   0  10  20
ANNISTON    41  59  35  72  45 /  30  10   0  10  20
BIRMINGHAM  40  59  38  72  49 /  10   0   0  10  30
TUSCALOOSA  42  62  39  73  52 /  10   0   0  10  30
CALERA      41  60  38  72  49 /  10   0   0  10  30
AUBURN      46  61  36  73  45 /  20  10   0  10  20
MONTGOMERY  44  63  40  73  51 /  10  10  10  10  20
TROY        46  63  40  73  49 /  10   0  10  10  10

&&

.BMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

07/07/07
Hazardous weather outlook, Mar 28, 4:52 PM CDT, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
452 PM CDT SAT MAR 28 2009

ALZ011>015-017>050-291200-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
452 PM CDT SAT MAR 28 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

ISOLATED STRONG ARE STILL POSSIBLE UNTIL 8 PM ACROSS NORTHEAST
ALABAMA. THE MAIN THREATS WITH ANY STORMS WILL BE GUSTY WINDS UP TO
45 MPH AND SMALL HAIL.

MINOR RIVER FLOODING CONTINUES FOR SEVERAL COUNTIES IN SOUTH CENTRAL
ALABAMA.  PLEASE REFER TO RIVER FLOOD STATEMENTS FOR ADDITIONAL
DETAILS REGARDING YOUR AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SEVERAL LOCATIONS HAVE RECEIVED GREATER THAN 5 TO 7 INCHES OF
RAINFALL OVER THE PAST FEW DAYS. DUE TO THE LARGE RAINFALL
TOTALS...SOME RIVERS HAVE AND WILL CONTINUE TO EXPERIENCE
FLOODING...WHICH MAY LAST THROUGH AT LEAST TUESDAY. CHECK THE LATEST
RIVER FLOOD STATEMENTS FOR UPDATES SPECIFIC TO YOUR LOCATION.

A FEW STRONG STORMS ARE POSSIBLE ON THURSDAY...AS THE WEATHER
REMAINS QUITE ACTIVE NEAR THE END OF THE WEEK. THERE ARE
UNCERTAINTIES WITH THE TIMING AND STRENGTH OF THIS SYSTEM...SO STAY
TUNED FOR FURTHER UPDATES.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

In the hours before

Local storm report, Mar 28, 1:42 PM CDT, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
142 PM CDT SAT MAR 28 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0134 PM     HAIL             1 NW SMITHS STATION     32.55N 85.11W
03/28/2009  E0.75 INCH       LEE                AL   PUBLIC

            PENNY SIZE HAIL REPORTED AT PHILS MINI MART FROM A SECOND
            STORM MOVING THROUGH THE AREA.

&&

GGOGGINS
Local storm report, Mar 28, 2:12 PM CDT, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
212 PM CDT SAT MAR 28 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     HAIL             3 WNW SMITHS STATION    32.56N 85.15W
03/28/2009  E0.75 INCH       LEE                AL   PUBLIC

            PENNY SIZE HAIL REPORTED AT BLEEKER JUNCTION GAS STATION.

&&

GGOGGINS
Local storm report, Mar 28, 2:14 PM CDT, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
214 PM CDT SAT MAR 28 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 AM     NON-TSTM WND DMG CUBA                    32.44N 88.37W
03/28/2009                   SUMTER             AL   EMERGENCY MNGR

            TREE DOWN ON HWY 80 BETWEEN MILE MARKERS 1 AND 2.

0125 AM     NON-TSTM WND DMG BOYD                    32.62N 88.31W
03/28/2009                   SUMTER             AL   EMERGENCY MNGR

            TREE DOWN ON CR 12 NEAR THE CITY.

0125 AM     NON-TSTM WND DMG LIVINGSTON              32.60N 88.19W
03/28/2009                   SUMTER             AL   EMERGENCY MNGR

            LARGE TREE DOWN ON HWY 28 NEAR MOORE PLACE RD.

0145 AM     NON-TSTM WND DMG GREENSBORO              32.70N 87.59W
03/28/2009                   HALE               AL   EMERGENCY MNGR

            NUMEROUS TREES REPORTED DOWN ALL ACROSS THE COUNTY.

0430 AM     NON-TSTM WND DMG 1 NW VERNON             33.77N 88.13W
03/28/2009                   LAMAR              AL   EMERGENCY MNGR

            A MOBILE HOME SUSTAINED SIGNIFICANT ROOF DAMAGE. HALF OF
            THE ROOF WAS BLOWN OFF ON ABERDEEN ROAD.

0430 AM     NON-TSTM WND DMG 2 N VERNON              33.79N 88.11W
03/28/2009                   LAMAR              AL   EMERGENCY MNGR

            A FEW TREES WERE BLOWN DOWN ALONG HIGHWAY 17 BETWEEN
            VERNON AND SULLIGENT. THE TREES WERE BLOCKING THE HIGHWAY
            AND A VEHICLE RAN INTO THEM. POSSIBLE INJURIES.

0440 AM     NON-TSTM WND DMG VERNON                  33.76N 88.11W
03/28/2009                   LAMAR              AL   EMERGENCY MNGR

            NUMEROUS TREES WERE BLOWN DOWN ACROSS THE CENTRAL PART OF
            THE COUNTY. LOCATIONS NEAR SULLIGENT AND VERNON WERE MOST
            AFFECTED. WINDS WERE ESTIMATED AROUND 50 MPH.

0522 AM     NON-TSTM WND DMG 1 SE HAMILTON           34.13N 87.97W
03/28/2009                   MARION             AL   EMERGENCY MNGR

            A TREE HAS FALLEN ON SOME POWER LINES ON COUNTY ROAD 42.

0525 AM     NON-TSTM WND DMG 6 NE WINFIELD           33.99N 87.72W
03/28/2009                   MARION             AL   LAW ENFORCEMENT

            TREES DOWN ON COUNTY HWY 40.

0530 AM     NON-TSTM WND DMG FAYETTE                 33.69N 87.83W
03/28/2009                   FAYETTE            AL   LAW ENFORCEMENT

            TREES DOWN ON CR 21 NEAR WILLIAMS CIRCLE ABOUT 3 MILES
            WEST OF THE CITY...AND TREES DOWN ON HWY 18 ABOUT 5 MILES
            EAST OF THE CITY...TIME ESTIMATED.

0555 AM     NON-TSTM WND GST 5 ESE KENNEDY           33.55N 87.91W
03/28/2009  E50.00 MPH       FAYETTE            AL   AMATEUR RADIO

            WIND GUSTS ESTIMATED AT 50 MPH ALONG HIGHWAY 159 IN FAR
            SOUTHWEST FAYETTE COUNTY.

0620 AM     NON-TSTM WND DMG AUTAUGAVILLE            32.43N 86.66W
03/28/2009                   AUTAUGA            AL   EMERGENCY MNGR

            TREE FELL ON UNOCCUPIED TRUCK NEAR THE INTERSECTION OF
            HWY 14 AND CR 45. MULTIPLE TREES DOWN ACROSS THE SOUTHERN
            PART OF THE COUNTY.

0630 AM     NON-TSTM WND DMG PRATTVILLE              32.46N 86.45W
03/28/2009                   AUTAUGA            AL   EMERGENCY MNGR

            POWERLINES DOWN ON HWY 31 NEAR PINE LEVEL ELEMENTARY.
            TREE DOWN ON HOME ON CR 4...NO INJURIES REPORTED.

1000 AM     FLOOD            2 NE SMITHS STATION     32.56N 85.07W
03/28/2009                   LEE                AL   EMERGENCY MNGR

            COUNTY ROAD 318 CLOSED DUE TO WATER OVER THE ROADWAY. ONE
            FOOT OF WATER ESTIMATED.

1257 PM     HAIL             1 NW SMITHS STATION     32.55N 85.11W
03/28/2009  E0.75 INCH       LEE                AL   PUBLIC

            PENNY SIZE HAIL REPORTED AT PHILS MINI MART NORTHWEST OF
            SMITHS STATION.

1258 PM     HAIL             SMITHS STATION          32.54N 85.10W
03/28/2009  E0.88 INCH       LEE                AL   EMERGENCY MNGR

            NICKEL SIZE HAIL REPORTED IN SMITHS STATION.

0134 PM     HAIL             1 NW SMITHS STATION     32.55N 85.11W
03/28/2009  E0.75 INCH       LEE                AL   PUBLIC

            PENNY SIZE HAIL REPORTED AT PHILS MINI MART FROM A SECOND
            STORM MOVING THROUGH THE AREA.

0155 PM     HAIL             3 WNW SMITHS STATION    32.56N 85.15W
03/28/2009  E0.75 INCH       LEE                AL   PUBLIC

            PENNY SIZE HAIL REPORTED AT BLEEKER JUNCTION GAS STATION.

&&

GGOGGINS
Local storm report, Mar 28, 3:50 PM CDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
350 PM CDT SAT MAR 28 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 AM     TORNADO          3 WNW ASHCRAFT CORNER   33.54N 87.95W
03/26/2009  F1               LAMAR              AL   NWS STORM SURVEY

            A STORM SURVEY BY NWS EMPLOYEES CONFIRMED THAT AN EF1
            TORNADO TOUCHED DOWN IN THE EXTREME SOUTHEASTERN PORTION
            OF LAMAR COUNTY AND TRAVELED NORTHEASTWARD UNTIL LIFTING
            IN FAYETTE COUNTY NEAR THE INTERSECTION OF ALABAMA
            HIGHWAY 159 AND SUMMERS ROAD. TWO HOMES WERE DAMAGED, ONE
            BUSINESS WAS DAMAGED AND FIVE OUTBUILDINGS WERE EITHER
            DAMAGED OR DESTROYED. WINDS WERE ESTIMATED AT 100 MPH,
            THE PATH LENGTH WAS 3 1/3 MILES AND WAS 100 YARDS WIDE AT
            ITS WIDEST POINT.

0330 AM     TSTM WND DMG     6 SW FAYETTE            33.63N 87.91W
03/26/2009                   FAYETTE            AL   EMERGENCY MNGR

            STRUCTURAL DAMAGE TO HOME ON BRAZAEL RD AND ANOTHER HOME
            ON JUNKINS RD...EXTENT OF DAMAGE UNKNOWN AT THIS
            TIME...CORRECTED FOR LOCATION.

0345 AM     TSTM WND DMG     2 NNE WARD              32.39N 88.26W
03/26/2009                   SUMTER             AL   FIRE DEPT/RESCUE

            TREES DOWN AND CR 9 NEAR THE MISSION COMMUNITY...WINDS
            ESTIMATED 50 MPH.

0345 AM     TSTM WND DMG     2 NNE WARD              32.39N 88.26W
03/26/2009                   SUMTER             AL   FIRE DEPT/RESCUE

            TREES DOWN ON CR 9 NEAR THE MISSION COMMUNITY...WINDS
            ESTIMATED 50 MPH.

0345 AM     TSTM WND DMG     2 NNE WARD              32.39N 88.26W
03/26/2009                   SUMTER             AL   FIRE DEPT/RESCUE

            TREES DOWN ON CR 9 NEAR THE MISSION COMMUNITY...WINDS
            ESTIMATED 50 MPH.

0407 AM     TSTM WND DMG     2 S OAKMAN              33.68N 87.39W
03/26/2009                   WALKER             AL   EMERGENCY MNGR

            TREES DOWN ALONG HWY 69 NEAR BLUE WATER TRACE RD.

0415 AM     TSTM WND DMG     PARRISH                 33.73N 87.28W
03/26/2009                   WALKER             AL   AMATEUR RADIO

            TREES DOWN ON POWERLINES CAUSING POWER OUTAGES IN THE
            CITY.

0435 AM     NON-TSTM WND DMG 2 SSE ALTOONA           34.00N 86.32W
03/26/2009                   ETOWAH             AL   BROADCAST MEDIA

            TREES AND POWERLINES REPORTED DOWN ON WARRIOR VALLEY RD
            AND MOODY CHAPEL RD...TIME ESTIMATED.

0450 AM     TORNADO          3 SW ALABASTER          33.21N 86.86W
03/26/2009  F0               SHELBY             AL   NWS STORM SURVEY

            NUMEROUS TREES SNAPPED AND UPROOTED.THREE HOMES DAMAGED
            FROM FALLING TREES.

0505 AM     TSTM WND DMG     HELENA                  33.29N 86.85W
03/26/2009                   SHELBY             AL   AMATEUR RADIO

            TREES DOWN BLOCKING ROY DR AND WAGE ST.

0505 AM     TSTM WND GST     2 N CALERA              33.13N 86.75W
03/26/2009  E55.00 MPH       SHELBY             AL   NWS STORM SURVEY

            LARGE MOVEABLE AGGREGATE CONVEYOR BELT SYSTEM PUSHED PAST
            EMERGENCY STOP CAUSING SUPERSTRUCTURE TO BUCKLE AND
            COLLAPSE.

0506 AM     TSTM WND DMG     ALABASTER               33.25N 86.82W
03/26/2009                   SHELBY             AL   NWS EMPLOYEE

            A STORM SURVEY BY NWS EMPLOYEES CONFIRMED THAT A EF0
            TORNADO TOUCHED DOWN AT THE INTERSECTION OF KENT DAIRY
            ROAD AND COUNTY ROAD 17 JUST NORTH OF THE TOWN OF
            MAYLENE. THE TORNADO TRAVELED EASTWARD CREATING SPORADIC
            DAMAGE UNTIL IT LIFTED JUST EAST OF INTERSTATE 65.
            NUMEROUS TREES WERE SNAPPED AND UPROOTED AND THREE HOMES
            WERE DAMAGED FROM FALLEN TREES. WINDS WERE ESTIMATED AT
            75 MPH, THE PATH LENGTH WAS 3 3/4 MILES AND THE PATH
            WIDTH WAS 35 YARDS AT ITS WIDEST POINT.

0512 AM     TSTM WND DMG     ALABASTER               33.25N 86.82W
03/26/2009                   SHELBY             AL   LAW ENFORCEMENT

            TREE DOWN ON MOBILE HOME ON 5TH AVE SE.

0520 AM     HAIL             6 NNW CHELSEA           33.40N 86.67W
03/26/2009  E0.25 INCH       SHELBY             AL   BROADCAST MEDIA

            REPORTED IN THE EAGLE POINT COMMUNITY.

0525 AM     TSTM WND DMG     BIRMINGHAM              33.53N 86.80W
03/26/2009                   JEFFERSON          AL   EMERGENCY MNGR

            18 WHEELER OVERTURNED ON INTERSTATE 65 IN
            DOWNTOWN...WINDS ESTIMATED 50 TO 55 MPH.

0544 AM     TSTM WND DMG     2 SE GADSDEN            33.99N 85.99W
03/26/2009                   ETOWAH             AL   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN ON GARMON RD...WHORTEN BEND
            RD...AND RIVER CLIFF DR.

0548 AM     TSTM WND DMG     1 ESE GADSDEN           34.01N 86.00W
03/26/2009                   ETOWAH             AL   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN ON E CHERRY ST.

&&

SUNGER
Local storm report, Mar 28, 3:52 PM CDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
352 PM CDT SAT MAR 28 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 AM     TORNADO          3 WNW ASHCRAFT CORNER   33.54N 87.95W
03/26/2009  F1               LAMAR              AL   NWS STORM SURVEY

            A STORM SURVEY BY NWS EMPLOYEES CONFIRMED THAT AN EF1
            TORNADO TOUCHED DOWN IN THE EXTREME SOUTHEASTERN PORTION
            OF LAMAR COUNTY AND TRAVELED NORTHEASTWARD UNTIL LIFTING
            IN FAYETTE COUNTY NEAR THE INTERSECTION OF ALABAMA
            HIGHWAY 159 AND SUMMERS ROAD. TWO HOMES WERE DAMAGED, ONE
            BUSINESS WAS DAMAGED AND FIVE OUTBUILDINGS WERE EITHER
            DAMAGED OR DESTROYED. WINDS WERE ESTIMATED AT 100 MPH,
            THE PATH LENGTH WAS 3 1/3 MILES AND WAS 100 YARDS WIDE AT
            ITS WIDEST POINT.

0330 AM     TSTM WND DMG     6 SW FAYETTE            33.63N 87.91W
03/26/2009                   FAYETTE            AL   EMERGENCY MNGR

            STRUCTURAL DAMAGE TO HOME ON BRAZAEL RD AND ANOTHER HOME
            ON JUNKINS RD...EXTENT OF DAMAGE UNKNOWN AT THIS
            TIME...CORRECTED FOR LOCATION.

0345 AM     TSTM WND DMG     2 NNE WARD              32.39N 88.26W
03/26/2009                   SUMTER             AL   FIRE DEPT/RESCUE

            TREES DOWN AND CR 9 NEAR THE MISSION COMMUNITY...WINDS
            ESTIMATED 50 MPH.

0345 AM     TSTM WND DMG     2 NNE WARD              32.39N 88.26W
03/26/2009                   SUMTER             AL   FIRE DEPT/RESCUE

            TREES DOWN ON CR 9 NEAR THE MISSION COMMUNITY...WINDS
            ESTIMATED 50 MPH.

0345 AM     TSTM WND DMG     2 NNE WARD              32.39N 88.26W
03/26/2009                   SUMTER             AL   FIRE DEPT/RESCUE

            TREES DOWN ON CR 9 NEAR THE MISSION COMMUNITY...WINDS
            ESTIMATED 50 MPH.

0407 AM     TSTM WND DMG     2 S OAKMAN              33.68N 87.39W
03/26/2009                   WALKER             AL   EMERGENCY MNGR

            TREES DOWN ALONG HWY 69 NEAR BLUE WATER TRACE RD.

0415 AM     TSTM WND DMG     PARRISH                 33.73N 87.28W
03/26/2009                   WALKER             AL   AMATEUR RADIO

            TREES DOWN ON POWERLINES CAUSING POWER OUTAGES IN THE
            CITY.

0435 AM     NON-TSTM WND DMG 2 SSE ALTOONA           34.00N 86.32W
03/26/2009                   ETOWAH             AL   BROADCAST MEDIA

            TREES AND POWERLINES REPORTED DOWN ON WARRIOR VALLEY RD
            AND MOODY CHAPEL RD...TIME ESTIMATED.

0450 AM     TORNADO          3 SW ALABASTER          33.21N 86.86W
03/26/2009  F0               SHELBY             AL   NWS STORM SURVEY

            NUMEROUS TREES SNAPPED AND UPROOTED.THREE HOMES DAMAGED
            FROM FALLING TREES.

0505 AM     TSTM WND GST     2 N CALERA              33.13N 86.75W
03/26/2009  E55.00 MPH       SHELBY             AL   NWS STORM SURVEY

            LARGE MOVEABLE AGGREGATE CONVEYOR BELT SYSTEM PUSHED PAST
            EMERGENCY STOP CAUSING SUPERSTRUCTURE TO BUCKLE AND
            COLLAPSE.

0505 AM     TSTM WND DMG     HELENA                  33.29N 86.85W
03/26/2009                   SHELBY             AL   AMATEUR RADIO

            TREES DOWN BLOCKING ROY DR AND WAGE ST.

0506 AM     TSTM WND DMG     ALABASTER               33.25N 86.82W
03/26/2009                   SHELBY             AL   NWS EMPLOYEE

            A STORM SURVEY BY NWS EMPLOYEES CONFIRMED THAT A EF0
            TORNADO TOUCHED DOWN AT THE INTERSECTION OF KENT DAIRY
            ROAD AND COUNTY ROAD 17 JUST NORTH OF THE TOWN OF
            MAYLENE. THE TORNADO TRAVELED EASTWARD CREATING SPORADIC
            DAMAGE UNTIL IT LIFTED JUST EAST OF INTERSTATE 65.
            NUMEROUS TREES WERE SNAPPED AND UPROOTED AND THREE HOMES
            WERE DAMAGED FROM FALLEN TREES. WINDS WERE ESTIMATED AT
            75 MPH, THE PATH LENGTH WAS 3 3/4 MILES AND THE PATH
            WIDTH WAS 35 YARDS AT ITS WIDEST POINT.

0512 AM     TSTM WND DMG     ALABASTER               33.25N 86.82W
03/26/2009                   SHELBY             AL   LAW ENFORCEMENT

            TREE DOWN ON MOBILE HOME ON 5TH AVE SE.

0520 AM     HAIL             6 NNW CHELSEA           33.40N 86.67W
03/26/2009  E0.25 INCH       SHELBY             AL   BROADCAST MEDIA

            REPORTED IN THE EAGLE POINT COMMUNITY.

0525 AM     TSTM WND DMG     BIRMINGHAM              33.53N 86.80W
03/26/2009                   JEFFERSON          AL   EMERGENCY MNGR

            18 WHEELER OVERTURNED ON INTERSTATE 65 IN
            DOWNTOWN...WINDS ESTIMATED 50 TO 55 MPH.

0544 AM     TSTM WND DMG     2 SE GADSDEN            33.99N 85.99W
03/26/2009                   ETOWAH             AL   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN ON GARMON RD...WHORTEN BEND
            RD...AND RIVER CLIFF DR.

0548 AM     TSTM WND DMG     1 ESE GADSDEN           34.01N 86.00W
03/26/2009                   ETOWAH             AL   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN ON E CHERRY ST.

&&

SUNGER

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 7:15 PM CDTSevere Thunderstorm WarningBMXBlount, Etowah, St. Clair45 min
Mar 28, 7:47 PM CDTTornado WarningBMXCalhoun, Etowah, St. Clair17 min
Mar 28, 8:14 PM CDTSevere Thunderstorm WarningBMXCalhoun, Clay, Cleburne, Talladega22 min
Mar 28, 8:22 PM CDTSevere Thunderstorm WarningBMXCalhoun, Cherokee, Etowah29 min
Mar 29, 4:21 AM CDTLake Wind AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more14 hr
Mar 29, 8:35 AM CDTRiver Flood WarningBMXDallas, Perry25 hr

Nearby

Tornado Warnings in Alabama, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.